By Latest Reply 2012-03-01 13:29:05 -0600
Started 2012-02-28 13:44:47 -0600

I have been on Metformin ever since I was diagnosed w/T2. (17 years ago) Could my internal organs be causing my organs to go haywire? (severe nausea, abdominal pains, as well as extreme tiredness? (Thank gawd that my kidneys & liver are still doing okay) Does anyone out there in D/C land have any type of feedback? Would love t hear from anyone who has any ideas whatsoever. Thanx!!

11 replies

jayabee52 2012-02-28 17:15:31 -0600 Report

All I can say is I was on Met for about 11 yrs till my kidneys quit working. Drs in the ER put me on NPH insulin and I ahd been on it until Feb 2011. ER docs (nor anyone else) told me why I was off Met, but in reading about it here and elsewhere Met could have been the reason my Kidneys were weakened and shut down by the infection.

My kidneys seemed fine until I ended on the floor for 5 days in a near comatose statte. Be very careful, it can sneak up on ya when you least expect it Lisa!

TSasabuchi 2012-02-28 17:28:00 -0600 Report

and we cant do anything about it

jayabee52 2012-02-28 17:49:48 -0600 Report

actually one can if one arms themself with knowledge for what to look and what tests to request from the Dr and keep a proactive watch on potential damage to internal organs.

However most of us don't have a clue as to for what to look. That is why discussions such as this are very useful. They alert us as to what might go wrong and potentially for what to look.

TSasabuchi 2012-02-28 17:27:32 -0600 Report

It seems to me that all us with health comlpications that have to take meds usually end up taking meds that hurt us, which then requires more medication…pharmacutical companies must make a pretty buck off of us…

Bamberg 2012-02-29 02:02:37 -0600 Report

That's why Iwant to stay off the meds for as long as possible. They can't be good for you.

Bamberg 2012-02-29 16:36:09 -0600 Report

Agreed, but that's not what we're talking about here. For the time being I am able to control my BG with diet and exercise. I know that can change as the desease progresses. I was initially on Metforminbut stopped taking it as it became clear that, for now, it wasn't necessary to keep my sugar under control. Almost all my readings are between 90 and 120. My next A1C will tell the real story. It was 8. If the next one is 6 or higher then I will go back on the medication. Wish me luck.

jayabee52 2012-02-29 16:39:16 -0600 Report

I pray that you won't need to go back on the meds. I currently manage my BG levels by my meal plan alone so I know what you're talking about. My most recent A1c was 5.5.

Bamberg 2012-02-29 16:41:52 -0600 Report

I've been following you so I know what an accomplishment that is and how far you've come. Hopefully I can do as well.